Alert archive / Montana / Red Flag Warnings in 2021

Red Flag Warning 17, NWS Glasgow, MT

June 18, 20219 counties in Montana

NWS Glasgow, MT issued this red flag warning at Jun 18, 2021, 2:38 PM MDT for 9 counties in Montana. It took effect at Jun 19, 2021, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2021, 2:38 PM MDT (20:38 UTC)
In effect from
Jun 19, 2021, 12:00 PM MDT
Expired
Jun 19, 2021, 9:00 PM MDT
In force
9 hr
Issued by
NWS Glasgow, MT

Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 88 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2021-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2021-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2270 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

030 
WWUS85 KGGW 182038
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
238 PM MDT Fri Jun 18 2021

...HIGH FIRE DANGER ON SATURDAY...

MTZ122-134>137-191100-
/O.UPG.KGGW.FW.A.0013.210619T1800Z-210620T0300Z/
/O.NEW.KGGW.FW.W.0017.210619T1800Z-210620T0300Z/
Dawson/McCone/Prairie/Richland/Wibaux Counties-
Northern Valley and Northern Phillips Counties-The Little Rockies-
The Lower Missouri River Breaks including the Charles M Russell
National Wildlife Refuge-
Southern Petroleum and Southern Garfield Counties-
238 PM MDT Fri Jun 18 2021

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR
LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 122,
134, 135, 136, AND 137...

The National Weather Service in Glasgow has issued a Red Flag
Warning for Low Relative Humidity and Gusty Winds, which is in 
effect from noon to 9 PM MDT Saturday. The Fire Weather Watch is 
no longer in effect.

* AFFECTED AREA...Fire Weather Zones 122, 134, 135, 136 and 137.

* TIMING...Saturday afternoon through Saturday evening.

* WINDS...Northwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* TEMPERATURES...Highs in the upper 80s.

* IMPACTS...New fire starts will rapidly spread southeast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/glasgow
3 follow-up statements
363 
WWUS85 KGGW 190925
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
325 AM MDT Sat Jun 19 2021

...HIGH FIRE DANGER THIS AFTERNOON AND EVENING...

MTZ122-134>137-200300-
/O.CON.KGGW.FW.W.0017.210619T1800Z-210620T0300Z/
Dawson/McCone/Prairie/Richland/Wibaux Counties-
Northern Valley and Northern Phillips Counties-The Little Rockies-
The Lower Missouri River Breaks including the Charles M Russell
National Wildlife Refuge-
Southern Petroleum and Southern Garfield Counties-
325 AM MDT Sat Jun 19 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE 
WEATHER ZONES 122, 134, 135, 136, AND 137...

* AFFECTED AREA...Fire Weather Zones 122, 134, 135, 136 and 137.

* TIMING...Saturday afternoon through Saturday evening.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...Highs generally in the 80s.

* IMPACTS...New fire starts will rapidly spread southeast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/glasgow
155 
WWUS85 KGGW 192042
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
242 PM MDT Sat Jun 19 2021

...HIGH FIRE DANGER THIS AFTERNOON AND EVENING...

MTZ122-134>137-200300-
/O.CON.KGGW.FW.W.0017.000000T0000Z-210620T0300Z/
Dawson/McCone/Prairie/Richland/Wibaux Counties-
Northern Valley and Northern Phillips Counties-The Little Rockies-
The Lower Missouri River Breaks including the Charles M Russell
National Wildlife Refuge-
Southern Petroleum and Southern Garfield Counties-
242 PM MDT Sat Jun 19 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 
122, 134, 135, 136, AND 137...

* AFFECTED AREA...Fire Weather Zones 122, 134, 135, 136 and 137.

* TIMING...Saturday afternoon through Saturday evening.

* WINDS...Northwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* TEMPERATURES...In the upper 70s and 80s.

* IMPACTS...New fire starts will rapidly spread southeast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/glasgow
506 
WWUS85 KGGW 200255
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
855 PM MDT Sat Jun 19 2021


MTZ122-134>137-200400-
/O.EXP.KGGW.FW.W.0017.000000T0000Z-210620T0300Z/
Dawson/McCone/Prairie/Richland/Wibaux Counties-
Northern Valley and Northern Phillips Counties-The Little Rockies-
The Lower Missouri River Breaks including the Charles M Russell
National Wildlife Refuge-
Southern Petroleum and Southern Garfield Counties-
855 PM MDT Sat Jun 19 2021

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR LOW
RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 122, 
134, 135, 136, AND 137...

With the passage of the cold front, relatively humidities have
recovered, so the Red Flag Warning will be allowed to expire.

$$

http://www.weather.gov/glasgow

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Jun 18, 9:31 AM MDT, 5 hours 7 minutes earlier.

Area forecast discussion, Jun 18, 9:31 AM MDT, 5 hours 7 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
931 AM MDT Fri Jun 18 2021

.DISCUSSION...
...High Fire Danger Possible on Saturday for NE Montana...

MORNING UPDATE:
A slightly breezy, but quiet day is in store. No updates were
necessary to the going forecast this morning is in good shape. Rux

PREVIOUS DISCUSSION:
Today will feature seasonably warm and dry
conditions across NE Montana with light area winds, generally
northwest at 10 to 20 mph.

Attention will turn to fire weather concerns on Saturday as an
approaching cold front leads to a ramp up in winds late in the day
in the presence of low relative humidity, dry fuels, and potential
area thunderstorms with the cold front. A Fire Weather Watch is in
effect for Saturday afternoon and evening for all fire weather
zones except for 120 where relative humidity is forecast to be a
bit higher. Future shifts can give additional consideration there
after another look. Breezy conditions Saturday afternoon into the
evening will also likely create boating impacts in and around the
Fort Peck Lake area.

Sunday, temperatures will be cooler following the frontal passage,
though an isolated to scattered thunderstorm will remain possible.
Cooler temperatures will likely linger into Monday before
ensembles point to a return to warmer temperatures by the middle
of the week as new upper ridging gets going across the western
U.S. and extends reach into the Northern High Plains.

&&

.AVIATION...
VFR conditions are expected across area terminals for today. Look
for northwest winds between 5 and 15 kts.

&&

.FIRE WEATHER...
The combination of warm, dry weather ahead of an approaching cold
front and gusty winds in the presence of dry fuels may lead to
critical fire weather conditions. Relative humidity may drop as
low as 14 percent during the afternoon as northwest winds of 15 to
20 mph with gusts to 35 mph spread any new fire starts rapidly to
the southeast. In addition, any thunderstorms that develop will
present lightning risk. Wetting rains are not likely at this
time. Due to the increased risk of fire danger, a Fire Weather
Watch is now in effect for Saturday afternoon and evening for all
fire weather zones except for 120. There, relative humidity is
presently forecast to be a bit higher.

Timing of concern may have to be adjusted as the risk due to
lightning is balanced with the expected nighttime relative
humidity recoveries. In addition, stronger winds are likely to
persist until about midnight or so. That said, behind the front,
relative humidity level should rapidly recover by about 9PM or so,
which may reduce the risk during the late evening hours.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday afternoon through Saturday
evening for MTZ122-134>137.

&&

weather.gov/glasgow

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 3:16 AM MDTFire Weather WatchGGWDawson, Garfield, McCone, Petroleum, Phillips, Prairie and 3 more11 hr
Jun 18, 2:40 PM MDTLake Wind AdvisoryGGWGarfield, McCone, Petroleum, Phillips, Valley30 hr

Nearby

Red Flag Warnings in Montana, 2021Every red flag warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.